Format

Send to

Choose Destination
  • Showing results for ahmed elhada. Your search for Ahmed Elhagar retrieved no results.
Ther Clin Risk Manag. 2018 Sep 10;14:1657-1660. doi: 10.2147/TCRM.S169868. eCollection 2018.

A case of probable oxybutynin-induced increase in liver enzymes.

Author information

1
Department of Pharmacy, Women Wellness and Research Center, Hamad Medical Corporation, Doha, Qatar, halrawashdeh@hamad.qa.
2
Department of Pharmacy, Qatar Rehabilitation Institute, Doha, Qatar.
3
Department of Physical Medicine and Rehab, Qatar Rehabilitation Institute, Doha, Qatar.

Abstract

We describe the case of a 49-year-old male who presented to the emergency department with right-sided weakness and inability to speak. He was diagnosed with stroke and was admitted to Qatar Rehabilitation Institute after he was treated for the acute phase at Hamad General Hospital. As part of his management, he was started on oxybutynin 5 mg orally twice daily for the treatment of overactive bladder. Within a week, his liver enzymes started to increase. After a thorough medication review, oxybutynin was suspended as it was the only suspected medication to be responsible of this elevation in liver enzymes. When Naranjo Adverse Drug Reaction Probability Scale was used to assess the probability of an adverse drug reaction (ADR), a score of 6 was obtained indicating a "Probable" ADR. In conclusion, this is the first published report of oxybutynin-induced elevation in liver enzymes. Further reports are required to highlight this probable ADR and alert all health professionals about it.

KEYWORDS:

adverse drug reaction; alanine aminotransferase; aspartate aminotransferase; liver enzymes; liver injury; oxybutynin

Supplemental Content

Full text links

Icon for Dove Medical Press Icon for PubMed Central
Loading ...
Support Center